MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-4254
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A report was received that during the deep brain stimulation (dbs) implant procedure the patient experienced a stroke as a result of a carotid dissection in the right hemisphere of the brain.The physician believes that the carotid artery was nicked while tunneling during the procedure.The left side of the patient exhibited limited mobility post-operatively.The dbs stimulation was programmed to provide the patient with tremor relief on the right side and to get the left side used to the stimulation effects.The patient will continue with rehabilitation for the left side to assist in regaining mobility.The tunneler was discarded by the facility.

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key9696240
Report Number3006630150-2020-00503
Device Sequence Number14164171
Product Code MHY
UDI-Device Identifier08714729896104
UDI-Public08714729896104
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model NumberDB-4254
Device Catalogue NumberDB-4254
Device Lot Number21879851
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR